Home › The Candida Forum › Candida Questions › Seeking guidance from DVJorge for intracellular yeast › Reply To: Seeking guidance from DVJorge for intracellular yeast
Katynoyesparker;57555 wrote: Thanks! Ok so I have vulvodynia/intracellular yeast. Have had it for two years. It got better on antifungals then after stopping antifungals and mistakenly taking an antibiotic it’s back. I am currently taking Diflucan 200 mg and Itraconazole 100 mg plus oral Nystatin. I’ve found a doc who is willing to let me try the diflucan plus lamisil. My question is this: I think I remember Crandall saying if symptoms worsen at first it is die off and it means it’s working. Do you agree? My symptoms ( itching and burning) increase when on r antifungals. I’m only in week two of Dif and Itra. At what point does the intense die off stop and do you start seeing improvements? I’m sure it’s different for everyone I am just wondering what your experience was as I know you had this.
I don’t know how to start. Anyway, I don’t like the idea of taking Fluconazole and Itraconazole together. These are two very close drugs belonging to the same family. I will try Fluconazole first. This is my first advice. Itraconazole has slightly more tissue penetration than Diflucan, but overall are very close.
An intracellular candidiasis occurs when cell-mediated immunity is low during an active superficial infection. Many times, this is triggered by antibiotic intake since they affect the immune system and disrupt the protective flora. There are some things to consider here. First, the azoles and Lamisil are Fungistatic. They don’t kill candida cells but inhibit their growth. With these kind of drugs, it is necessary long term therapies, sometimes several months. Your Dr must monitor your liver enzymes periodically.
Another thing to consider is what candida species is causing the infection. No all species are susceptible to the same drug. There are some intrinsically resistant species that needs drug combination and more aggressive treatments.
Another problem is the acquired resistance. Candida Albicans develop resistance to Fluconazole many times. Lamisil and Fluconazole has shown “in vivo” synergism against resistant candida albicans strains. There are many drug combinations that can be used to treat resistant candida cases.
Answering your question, Yes, when you feel a reaction on the infected area ( increased burning, redness, itching, etc ) is a symptom that the yeast is agitated because of the drug. This happens when the drug is working. Don’t stop the medicine to avoid resistance.
I think Crandall can guide you better than anybody to overcome it. I don’t know if you have intestinal symptoms or if you suspect you have an intestinal yeast reservoir. This is very important since the yeast has influence on the immune system.
It probably benefits you to treat the infection locally too. Using Boric Acid, Clotrimazole,etc. Some anti-inflammatory creams combined with antifungals also help.